MAUDE Adverse Event Report: MEDTRONIC XOMED INC. TRICUT® STRAIGHT SHAFT 4MM 13CM LONG M4 ROTATABLE WITH EM TRACKING; BUR, EAR, NOSE AND THROAT

MEDTRONIC XOMED INC. TRICUT® STRAIGHT SHAFT 4MM 13CM LONG M4 ROTATABLE WITH EM TRACKING; BUR, EAR, NOSE AND THROAT
Model Number 1884080EM
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/30/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Analysis of the blade found that visually, the distal tip had broken off the inner cutter.The portion that became detached was not returned; however, it would have measured approximately 0.24¿ in length.The break occurred at the first proximal tooth valley and proceeded to the second.The outer assembly was deformed.There was no evidence of concentricity issues or bends in the returned tube / shaft assemblies.There was uneven wear at the cutting tips.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A health care provider (hcp) via a manufacturer representative reported that during a transphenoidal surgery, the inner cutting cannula fractured off.This happened with two different blades using the same handpiece.After the second blade fractured, the handpiece was switched as the hcp thought the handpiece was causing the issue; however, a third blade fractured.All parts three pieces of the blades were removed from the patient using a pickup instrument with no issue.The power console was set at 5k and on oscillating movement.The procedure was delayed approximately 25 minutes due to switching the blades and handpiece.The case was completed using a different blade.No further actions was taken.There was no patient impact.

Brand Name
TRICUT® STRAIGHT SHAFT 4MM 13CM LONG M4 ROTATABLE WITH EM TRACKING
Common Device Name
BUR, EAR, NOSE AND THROAT
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
MDR Report Key7909889
Report Number1045254-2018-00467
Device Sequence Number1347079
Product Code EQJ
UDI-Device Identifier00613994617422
UDI-Public00613994617422
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K130608
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2020
Device Model Number1884080EM
Device Catalogue Number1884080EM
Device Lot Number0215825281
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/06/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/31/2018
Initial Report FDA Received Date09/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age70 YR
Patient Weight127